View Full Version : Random Tingling in Extremities


TangledWebs
11-01-15, 04:38 AM
Hey, y'all!

For the past month, my feet, legs, arms, and hands suddenly become numb and tingly (pins and needles sensation, or paraesthesia), the same feeling when a part of your body "falls asleep." Could this be caused by Adderall XR? I've been on Adderall XR for eight years, and I'm only recently experiencing this weird prickling feeling in my extremities.

I've been keeping a record of when the tingling begins and goes away. My left hand has been numb for almost four hours now. Every so often, when I go for a long walk, my legs will become extremely itchy as well! I have to stop and scratch them every couple of minutes. The itching is unbearable! I'm thin, so I know this isn't due to jiggling. Poor circulation caused by the Adderall XR, perhaps? Does anyone else experience this?

Anyway, hope everyone had a spooktacular Halloween! We had so many trick or treaters this year! I had to run out and buy more candy for the kiddos. :lol:

Socaljaxs
11-01-15, 05:02 AM
I never have gotten it from Adderall however when I was on topamax for headaches it got it. It's actually why I stopped taking topamax. The pins and needles would wake me up and the pain from it wasn't worth the benefits. Have you switched or started anything else since this started? Ugh pins and needles hurt way to much :grouphug:

TangledWebs
11-01-15, 06:28 PM
Thanks for the reply! No, I haven't started any new medications. I'm on Adderall XR (30 mgs.), Zoloft (200 mgs.), and Klonopin PRN (1 mg.). I have to make a doctor's appointment tomorrow and figure this out.

TangledWebs
11-01-15, 06:47 PM
You know, I haven't taken my Adderall XR for the last two days, and I still had the random bouts of numbness, so I have to wonder if something else is going on.

Though, stimulants are associated with peripheral vasculopathy, including Raynaud's phenomenon.

I'm freaking myself out. Maybe I'll go to the ER.

ADHDsim
11-01-15, 11:11 PM
Hello,

For the most part a stimulant would not cause this in any direct manor, especially with out a raft of other more worrisome symptoms. you don't mention cold hands or extremities and so I dont assume constriction of blood vessels to be the culprit.

Parathesia can be caused by a multitude of things from the benign to the worrisome. A stimulant by its very natural should not cause such a sympton (with out other problems) , Naturally this warrants a visit to your local gp.

If I may say something that I found its that Personally I'm more still as I sleep which I attribute to Dextroamphetamine. This has lead me to sleeping in the same position for hours on end which puts unintentional strain on my neck and limbs which has lead to small bouts of Parathesia during the day.

If you have recently stopped your medication then I assume that your sleeping/laying down for much longer than normal. This may well be the cause.

You mentioned your left hand being numb, how do you sleep? On which side do you lay?

Socaljaxs
11-01-15, 11:24 PM
I'm Google happy I'm noticing,. I googled pins and needles sensations and all three drugs you listed separately.. All three had come back with basic Google search, with this as a possible side effect for all of them individually . So, I honestly wouldn't even know if it would be just the adderall or another one that was lists as the causing drug, or maybe a generic switch lf one of them and it is causing it as a reaction to all three? Or a generic with a medication slight change that is affecting this, since it's been about s month you said, that would be when medication for all were refilled? I don't know it's worth a check.. But all three do show reports of pins and needles sensations.. So that may be something to dig deeper into. I did a very basic search and saw that all three separately can cause it. Maybe one change of generic and the three together results in this. Idk I may be stretching here. But I'm trying to help with why now kinda thing

Rereading your first post with the itchiness they all can cause that too.. Not as much of a help I know.. But isn't itchy feeling a common system with allergic reactions with medication or too much medication? I would maybe check the generic versions first and at least rule out a medication generic switch of any of them

ADHDsim
11-01-15, 11:30 PM
What social said above, but I do beleive that pins and needles is secondary that is Parathesia develops via blood vessel constriction meaning cold hands, pale skin, purple under the finger nails, water retention, basically alarm bells ringing.

TangledWebs
11-01-15, 11:35 PM
For the most part a stimulant would not cause this in any direct manor, especially with out a raft of other more worrisome symptoms. you don't mention cold hands or extremities and so I don't assume constriction of blood vessels to be the culprit.

I do have cold hands and feet, actually. I have Raynaud's Syndrome, which usually only affects your fingers and toes. My whole leg or arm will become numb at random.

If I may say something that I found its that Personally I'm more still as I sleep which I attribute to Dextroamphetamine. This has lead me to sleeping in the same position for hours on end which puts unintentional strain on my neck and limbs which has lead to small bouts of Parathesia during the day.

Interesting... I'm not sure how often I move around in my sleep. I don't wake up with numbness or tingling, usually.

If you have recently stopped your medication then I assume that your sleeping/laying down for much longer than normal. This may well be the cause.

No, there are days where I just don't feel like taking my Adderall, so I haven't actually stopped my medication entirely. I decided to take Adderall today. You're right though, I do sleep longer on the days I'm not on Adderall.

You mentioned your left hand being numb, how do you sleep? On which side do you lay?

I wasn't sleeping when my left hand began to tingle. I was cooking and handing out candy, actually. All of a sudden, my hand just fell asleep. I usually fall asleep on my right side, but wake up on my back, or stomach.

ADHDsim
11-01-15, 11:47 PM
Ahh well it's time to go to your GP. It's too wide of a sympton to dissect plus you do have Raynauds which throws everything in the air. Yep it's a worrisome sympton, the list is a mile long of probabilities.